Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 160, NWS Midland/Odessa, TX

August 2, 2007Midland County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Aug 2, 2007, 12:25 AM CDT for Midland County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 2, 2007, 12:25 AM CDT (05:25 UTC)
Expired
Aug 2, 2007, 3:30 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 1:12 AM CDTFLASH FLOODMidland, TXFLASH FLOODING REPORTED AT THE INTERSECTIONS OF ILLINOIS AND STONYBROOK...HIGHWAY 191 AND LOOP 250 AND MIDLAND DRIVE AND WALL STREET. MULTIPLE HIGH WATER RESCUES WERE IN PROGRESS.
Aug 2, 1:30 AM CDTFLASH FLOODMidland, TXHIGH WATER/FLASH FLOODING REACHING NEAR DOORS OF RESIDENTIAL NEIGHBORHOODS ALONG ROOSEVELT STREET NEAR MIDLAND DRIVE AND ILLINOIS AVE.
Aug 2, 1:49 AM CDTFLASH FLOOD3 S Midland, TX10 INCHES OF WATER FLOWING ACROSS STATE HIGHWAY 349 SOUTH OF INTERSTATE 20.
Aug 2, 3:30 AM CDTFLASH FLOODMidland, TXONGOING HIGH WATER RESCUES/FLASH FLOODING - W BOUND HWY 80 CLOSED AT 1788

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1748 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 020525
FFWMAF
TXC329-020830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1225 AM CDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MIDLAND COUNTY IN WEST TEXAS...

* UNTIL 330 AM CDT

* AT 1211 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE NORTHERN 
  PART OF MIDLAND COUNTY. THESE STORMS EXTENDED FROM MIDLAND 
  INTERNATIONAL AIRPORT...TO THE CITY OF MIDLAND...TO NEAR GREENWOOD
  AND SPRABERRY. THE STORMS ARE MOVING VERY SLOWLY TO THE EAST AT
  AROUND 5 MPH. RADAR ESTIMATES THAT BETWEEN ONE AND THREE INCHES
  OF RAIN MAY HAVE FALLEN SINCE 1115 PM JUST EAST OF THE MIDLAND
  INTERNATIONAL AIRPORT...AND NEAR SPRABERRY AND GREENWOOD. THESE
  HEAVY RAINS WILL LIKELY CAUSE FLASH FLOODING OF LOW WATER
  CROSSINGS...DRAWS...CREEKS...STREAMS...AND CITY STREETS. 

* THE THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL AFFECT THE
  FOLLOWING LOCATIONS...
  MIDLAND...
  GREENWOOD...
  SPRABERRY...
  INTERSTATE 20...
  STATE HIGHWAY 158...
  FARM TO MARKET ROUTES IN NORTHEASTERN MIDLAND COUNTY...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. IT TAKES ONLY A FEW
INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

LAT...LON 3193 10177 3184 10178 3185 10229 3209 10229
      3209 10184 3208 10178 3207 10178
TIME...MOT...LOC 0525Z 267DEG 7KT 3201 10186

$$
3 follow-up statements
000 
WGUS74 KMAF 020613
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
113 AM CDT THU AUG 2 2007

TXC329-020830-
MIDLAND-
113 AM CDT THU AUG 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
NORTHERN MIDLAND COUNTY...

THIS IS A PARTICULARLY DANGEROUS SITUATION DO NOT UNDERESTIMATE THE 
POWER OF FLOOD WATERS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING 
WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. NEVER ATTEMPT TO CROSS A 
FLOODED ROADWAY.

AT 112 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HIGH WATER 
RESCUES IN PROGRESS IN THE CITY OF MIDLAND. THE MIDLAND POLICE 
DEPARTMENT REPORTS THAT THE INTERSECTIONS OF ILLINOIS AND 
STONYBROOK...HIGHWAY 191 AND LOOP 250...AND MIDLAND DRIVE AND WALL 
STREET ARE COMPLETELY FLOODED...WITH REPORTS OF VEHICLES WASHED OFF 
THE ROAD...AND HIGH WATER RESCUES IN PROGRESS.

AT 102 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A LARGE COMPLEX OF SLOW MOVING THUNDERSTORMS EXTENDING ACROSS 
NORTHERN MIDLAND COUNTY...FROM MIDLAND INTERNATIONAL AIRPORT...TO 
THE CITY OF MIDLAND...TO VALLEY VIEW...GREENWOOD...AND SPRABERRY. 
THE STORMS ARE MOVING SLOWLY EAST AT 5 MPH. THESE STORMS HAVE EASILY 
PRODUCED BETWEEN 2 AND 3 INCHES OF RAIN IN SOME AREAS. ADDITIONAL 
HEAVY RAINFALL WILL BE LIKELY THROUGH 200 AM.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
MIDLAND.

LAT...LON 3193 10177 3184 10178 3185 10229 3209 10229
      3209 10184 3208 10178 3207 10178
TIME...MOT...LOC 0608Z 267DEG 7KT 3201 10176

$$
000 
WGUS74 KMAF 020643
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
142 AM CDT THU AUG 2 2007

TXC329-020830-
MIDLAND-
142 AM CDT THU AUG 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
NORTHERN MIDLAND COUNTY...

...THIS IS A PARTICULARLY DANGEROUS SITUATION...

AT 130 AM CDT...HIGH WATER WAS REPORTED NEAR DOORS OF RESIDENTIAL 
NEIGHBORHOODS ON ROOSEVELT STREET...NEAR MIDLAND DRIVE AND ILLINOIS. 
WITH ADDITIONAL HEAVY RAIN EXPECTED THROUGH 230 AM...FLASH FLOODING 
IS IMMINENT...AND MAY RESULT IN THE FLOODING OF SOME HOMES.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. IT TAKES ONLY A FEW 
INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. 
NEVER ATTEMPT TO CROSS A FLOODED ROADWAY. IF FLOODING IS OBSERVED...
SEEK HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
MIDLAND.

LAT...LON 3193 10177 3184 10178 3185 10229 3209 10229
      3209 10184 3208 10178 3207 10178
TIME...MOT...LOC 0638Z 267DEG 7KT 3201 10169

$$
000 
WGUS74 KMAF 020717
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 AM CDT THU AUG 2 2007

TXC329-020830-
MIDLAND-
210 AM CDT THU AUG 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
NORTHERN MIDLAND COUNTY...

...THIS IS A PARTICULARLY DANGEROUS SITUATION...

AT 206 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND MEDIA REPORTED 
NUMEROUS FLOODED STREETS INCLUDING THE HIGHWAY 191 AND LOOP 
250...AND PARTS OF WADELY WITH WATER RESCUES REPORTED. THE NATIONAL 
WEATHER SERVICE HAS REPORTED 2.11 OF RAIN AT THE MIDLAND 
INTERNATIONAL AIRPORT. ACCORDING TO RADAR THE HEAVIEST RAIN HAS 
FALLEN IN WEST AND SOUTHWEST MIDLAND AND SIGNIFICANT FLOODING IS 
ANTICIPATED IN THESE AREAS WITH WATER POSSIBLY INTO SOME HOMES.

RADAR INDICATES THAT THESE STORMS ARE MOVING OUT OF MIDLAND AND 
FLOODING OF RURAL ROADS WILL BE POSSIBLE...ESPECIALLY SOUTHWEST OF 
MIDLAND. TRAVEL IS HIGHLY DISCOURAGED THIS MORNING AS IT WILL TAKE 
HOURS FOR THE WATER TO RECEDE.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED 
ROADS. TURN AROUND... DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. 

LAT...LON 3193 10177 3184 10178 3185 10229 3209 10229
      3209 10184 3208 10178 3207 10178
TIME...MOT...LOC 0710Z 267DEG 7KT 3201 10162

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:55 PM CDT, 10 hours 30 minutes earlier.

Area forecast discussion, Aug 1, 1:55 PM CDT, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
155 PM CDT WED AUG 1 2007

.SHORT TERM...
THE MAIN CIRCULATION NOTED IN WATER VAPOR IMAGERY THIS AFTERNOON
WAS THE BROAD ANTICYCLONIC CIRCULATION ENCOMPASSING MUCH OF
TEXAS...AND PORTIONS OF MEXICO AND NEW MEXICO. SUSPECT
ENHANCEMENTS WITHIN THIS CLOCKWISE CIRCULATION WERE SHORTWAVE
TROUGHS CIRCULATING AROUND...OR UNDER THE RIDGE. NOT MUCH IS
INHERENTLY OBVIOUS WITH THE ABOVE... EXCEPT THAT SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP DUE TO
THESE WAVES INTERACTING WITH AN UNSTABLE...TROPICAL AIRMASS AND
PWAT VALUES AT OR ABOVE 175 PERCENT OF NORMAL OVER THE CWA.

WILL LEAVE THE FLASH FLOOD WATCH GOING OVERNIGHT...DESPITE THE
PENCHANT FOR SHOWERS AND STORMS TO WEAKEN/DISSIPATE...FOR THE MOST
PART...AT NIGHT.  THIS AS ONE SHORTWAVE TROUGH APPEARS TO BE OVER
THE BIG BEND REGION/LOWER TRANS PECOS THIS AFTERNOON...AND WILL BE
HEADING WEST...IF NOT NORTHWEST...OVERNIGHT.  IN ADDITION...A GOOD
DEAL OF HEATING WAS OCCURRING OVER THE SOUTHERN HALF OF THE CWA...
WHICH COULD RESULT IN MORE WIDESPREAD VERY HEAVY RAINFALL PRODUCING
STORMS THAN WE/VE SEEN THE LAST COUPLE OF DAYS...THROUGH THIS
EVENING.  PWATS WILL BE AT OR ABOVE 1.5 INCHES OVER THE WATCH
AREA...WHICH WILL BE CHANGED SLIGHTLY TO INCLUDE BREWSTER COUNTY
AGAIN.  THIS AS MOST OF THE DRIER AIR ON WATER VAPOR IMAGERY APPEARS
WILL REMAIN JUST EAST...OR SOUTH...OF THE BIG BEND REGION AND THERE
WAS HEAVY RAINFALL OVER PORTIONS OF THE COUNTY TUESDAY.  WILL ALSO
MENTION THE POTENTIAL FOR RIVER FLOODING ON THE RIO GRANDE AS ANY
MORE HEAVY RAINFALL ALONG THE RIO GRANDE...OR IT/S TRIBUTARIES...
WILL ONLY EXACERBATE CURRENT ELEVATED FLOWS/FLOODING.

THERE IS ALSO THE POTENTIAL FOR CONVECTION TO DROP SOUTH INTO THE
CWA FROM A SHORTWAVE TROUGH CURRENTLY OVER SOUTHWEST COLORADO/
SOUTHWEST KANSAS...AND PROGGED TO MOVE SOUTH TO EAST CENTRAL NEW
MEXICO/CENTRAL TEXAS PANHANDLE BY MORNING.  THEREFORE...HAVE KEPT
THE GOOD CHANCE TO LIKELY POPS GOING OVER THE WEST...THAT IS IN THE
WATCH AREA...AND SCATTERED SHOWERS AND STORMS ELSEWHERE.  SINCE
PWATS WILL BE AT OR ABOVE 2 INCHES OVER EASTERN PORTIONS OF THE CWA
OVERNIGHT...WILL INCLUDE HEAVY RAINFALL WORDING IN THE ZONES THERE
TOO.  JUST THINK WHAT DEVELOPS WILL NOT BE AS WIDESPREAD THESE
AREAS.  WILL GO WITH PERSISTENCE...OR SLIGHTLY LOWER...FOR MIN
TEMPERATURES.

.LONG TERM...
UPPER LEVEL RIDGE WILL BE SITUATED OVER NORTHERN NEW MEXICO WITH A
STRONG CUTOFF LOW OVER CENTRAL CANADA ON THURSDAY. A TROUGH
EXTENDS FROM THIS LOW TO A LOW OVER THE WESTERN CWA. THIS LOW WILL
MOVE NORTHWEST BY FRIDAY WITH ANOTHER DISTURBANCE MOVING AROUND
THE SOUTHERN PERIPHERY OF THE HIGH INTO WEST TEXAS. THIS
DISTURBANCE WILL MOVE WEST ACROSS NORTHERN MEXICO WITH COPIOUS
AMOUNTS OF MOISTURE CONTINUING TO MOVE ACROSS THE WESTERN CWA.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING
THURSDAY AS THE FIRST DISTURBANCE MOVES ACROSS THE WESTERN CWA.
THIS PRECIPITATION WILL CONTINUE INTO FRIDAY WITH THE MAIN FOCUS
OVER THE SOUTHERN AND WESTERN CWA. INSTABILITY CONTINUES TO BE
WEAK THEREFORE SEVERE WEATHER IS NOT EXPECTED WITH THIS SYSTEM.
PRECIPITABLE WATERS OVER THE AREA WILL RANGE FROM 1.5 TO 2 INCHES
SO PLENTY OF MOISTURE WILL BE AVAILABLE FOR HEAVY RAINFALL MAINLY
SOUTH AND WEST OF THE PECOS RIVER.

BY THE WEEKEND...A HIGH WILL DEVELOP OVER THE EASTERN CONUS AND
WILL RIDGE INTO THE EASTERN CWA. THIS HIGH WILL BRING A DECREASE
TO THE PRECIPITATION CHANCES. WILL LEAVE ISOLATED THUNDERSTORMS IN
THE FORECAST OVER THE WESTERN CWA DUE TO AFTERNOON HEATING AND
OROGRAPHICAL LIFTING. WILL CONTINUE TO CARRY ISOLATED POPS EARLY
NEXT WEEK OVER THE WESTERN AND SOUTHERN CWA AS MINOR DISTURBANCES
MOVE WEST AROUND THE SOUTHERN EDGE OF THE HIGH.  AN UPPER TROUGH
WILL DIG DOWN THE WEST COAST OVER THE WEEKEND INTO EARLY NEXT
WEEK. THE CIRCULATION AROUND THIS TROUGH COULD BRING MOISTURE INTO
THE WESTERN CWA EARLY NEXT WEEK.

WILL UNDERCUT GUIDANCE FOR TEMPERATURES AS THEY CONTINUE TO BE TOO
HIGH. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH FRIDAY AS
CLOUD COVER...PRECIPITATION AND LOW HEIGHTS KEEP THE TEMPERATURES
COOL. A WARMUP IS SLATED TO BEGIN OVER THE WEEKEND AS THE UPPER
HIGH BEGINS TO BUILD WESTWARD INTO THE AREA. GFS HAS RATHER WARM
TEMPERATURES FOR THE FIRST AND MIDDLE OF NEXT WEEK AS THERMAL
RIDGING DEVELOPS OVER THE WESTERN AND CENTRAL CWA. MADE VERY FEW
CHANGES TO THE PRECIPITATION GRIDS AS THEY PRETTY MUCH LOOKED ON
TRACK.

&&

.HYDROLOGY...
EXCESSIVE RAINFALL ALONG THE RIO GRANDE AND IT/S TRIBUTARIES
RESULTED IN ELEVATED FLOWS ON THE RIO GRANDE...WITH CASTOLON...
JOHNSON RANCH AND BOQUILLAS FORECAST TO GO ABOVE FLOOD STAGE LATER
THIS AFTERNOON AND EVENING.  SINCE THERE WILL STILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS ALONG THE RIO GRANDE TONIGHT AND
THURSDAY...ADDITIONAL ELEVATED FLOWS...OR FLOODING...WILL BE
POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              69  83  69  87  /  40  50  40  20
CARLSBAD NM                69  85  68  86  /  50  40  30  30
DRYDEN TX                  72  90  72  90  /  50  50  60  30
FORT STOCKTON TX           71  88  69  88  /  50  60  60  30
GUADALUPE PASS TX          64  81  62  80  /  60  40  30  30
HOBBS NM                   69  84  68  88  /  40  40  30  20
MARFA TX                   63  81  62  80  /  60  40  50  40
MIDLAND INTL AIRPORT TX    71  85  70  88  /  40  50  40  20
ODESSA TX                  72  85  70  89  /  40  60  40  20
WINK TX                    73  90  70  90  /  50  60  50  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 2 PM THIS AFTERNOON TO 5 AM MDT THURSDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...FLASH FLOOD WATCH FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 6
     AM CDT /5 AM MDT/ THURSDAY FOR THE FOLLOWING ZONES...BIG
     BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

&&

67/54
Hazardous weather outlook, Aug 1, 1:33 PM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
133 PM CDT WED AUG 1 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
133 PM CDT WED AUG 1 2007 /1233 PM MDT WED AUG 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ABUNDANT MOISTURE AVAILABLE IN THE ATMOSPHERE WILL COMBINE WITH
HEATING AND AN UPPER LEVEL DISTURBANCE OVER WEST TEXAS TO PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTHEASTERN
NEW MEXICO AND WEST TEXAS THIS AFTERNOON THROUGH TONIGHT.  THE BEST
CHANCE FOR RAIN WILL BE IN THE FAR WESTERN AREAS NEAR THE MOUNTAINS
IN CLOSER PROXIMITY TO THE UPPER LOW...AND WHERE UPSLOPE FLOW WILL
BE THE STRONGEST.  HEAVY RAIN IS STILL A CONCERN AND A FLASH FLOOD
WATCH WILL REMAIN IN EFFECT FROM THE BIG BEND REGION AND PRESIDIO
VALLEY...NORTH THROUGH THE DAVIS MOUNTAINS AND MARFA PLATEAU...TO
THE GUADALUPE MOUNTAINS.

MORE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REST OF
SOUTHEASTERN NEW MEXICO AND WEST TEXAS COULD RESULT IN LOCALLY HEAVY
RAINFALL TOO.  HOWEVER...FLASH FLOODING IS EXPECTED TO BE MUCH MORE
ISOLATED.

RIVER LEVELS ALONG THE RIO GRANDE REMAIN HIGH AND TRIBUTARIES ARE
LIKELY RUNNING WITH WATER.  ADDITIONAL HEAVY RAIN THIS AFTERNOON
AND TONIGHT COULD PROLONG FLOODING CONCERNS ALONG THE RIO GRANDE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POSSIBILITY OF HEAVY RAIN WILL CONTINUE ACROSS THE PERMIAN BASIN AND
LOWER TRANS PECOS EARLY THURSDAY INTO FRIDAY MORNING. DEPENDING ON
HOW THIS RAIN DEVELOPS ADDITIONAL FLASH FLOOD WATCHES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER LOCAL
OFFICIALS SHOULD BE PREPARED FOR THE POSSIBILITY OF FLOODING AND
FLASH FLOODING THROUGH FRIDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Aug 1, 11:30 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1130 PM CDT WED AUG 1 2007

TXZ051-052-062-063-020530-
HOWARD-MARTIN-GLASSCOCK-MIDLAND-
1130 PM CDT WED AUG 1 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR MARTIN...NORTHERN MIDLAND...
NORTHWESTERN GLASSCOCK AND WESTERN HOWARD COUNTIES.

A LARGE STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF TARZAN AT
1130 PM CDT. LITTLE MOVEMENT IS NOTED. THIS STORM CONTAINS
TORRENTIAL RAIN AND MAY HAVE DOWNBURST WINDS TO 55 MPH. ALSO OTHER
STORMS ARE RAPIDLY DEVELOPING ACROSS MIDLAND...HOWARD...AND
GLASSCOCK COUNTIES. THESE STORMS HAVE THE POTENTIAL TO PRODUCE
FLOODING RAINS AND DOWNBURST WINDS TO 45 MPH. ALSO DRIVERS SHOULD BE
PREPARED FOR NEAR ZERO VISIBILITY WITHIN THESE STRONG STORMS.

PEOPLE IN MARTIN...NORTHERN MIDLAND...NORTHWESTERN GLASSCOCK AND
WESTERN HOWARD COUNTIES...INCLUDING THE CITIES OF MIDLAND AND
STANTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:11 PM CDTFlash Flood WarningMAFDawson3 hr
Aug 1, 11:28 PM CDTFlash Flood WarningMAFMartin3 hr
Aug 2, 12:11 AM CDTFlash Flood WarningMAFHoward4 hr
Aug 2, 1:28 AM CDTFlash Flood WarningMAFAndrews, Ector4 hr
Aug 2, 2:30 AM CDTFlash Flood WarningMAFGlasscock4 hr
Aug 2, 2:39 AM CDTFlash Flood WarningMAFCrane4 hr
Aug 2, 2:50 AM CDTFlash Flood WarningMAFAndrews, Gaines4 hr
Aug 2, 3:23 AM CDTFlash Flood WarningMAFUpton4 hr
Aug 2, 3:29 AM CDTFlash Flood WarningMAFMidland5 hr
Aug 2, 4:51 AM CDTFlash Flood WarningMAFPecos4 hr
Aug 2, 5:29 AM CDTFlash Flood WarningMAFEctor4 hr
Aug 2, 5:34 AM CDTFlash Flood WarningMAFWinkler4 hr
Aug 2, 7:09 AM CDTFlash Flood WarningMAFReeves3 hr
Aug 2, 8:44 AM CDTFlash Flood WarningMAFPecos3 hr
Aug 2, 1:53 PM CDTFlash Flood WarningMAFTerrell3 hr
Aug 2, 2:28 PM CDTFlash Flood WarningMAFJeff Davis3 hr
Aug 2, 4:10 PM CDTFlash Flood WarningMAFBrewster, Presidio3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.